MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 11MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH 11MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.145S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).Date of device breakage is (b)(6) 2018, exact date is not known.Date of implant reported as (b)(6) 2017, exact date is not known.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported patient was implanted with a trochanteric fixation nail advanced (tfna) nail, helical blade, and locking screw in (b)(6) 2017.Patient underwent a revision of the tfna helical blade in (b)(6) 2018 as it was too long.At the same time, the distal locking screw broke but was left implanted.It was reported that at the end of (b)(6) 2018, the tfna nail broke.Patient was returned to surgery on (b)(6) 2018 and revised to a hip prosthesis.Patient status reported as good.The revision of the tfna helical blade in (b)(6) 2018 is addressed in (b)(4).This report addresses the revision due to broken nail.Concomitant devices reported: tfna fenestrated helical blade 85mm (04.038.385s, lot h554890, quantity 1), 5.0mm locking screw with t25 stardrive 36mm for im nails (04.005.526, lot l732033, quantity 1).This report is for one (1) 11mm 130 degree cannulated tfna nail 235mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Manufacturing location: monument, manufacturing date: 25-oct-2017, expiration date: 01-oct-2027, part number: 04.037.145s, 11mm/130 deg ti cann tfna 235mm/left- sterile, lot number: h483880 (sterile).Lot quantity (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log lppf, was reviewed and determined to be conforming.Scn 14265 supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: 04.037.942.2, lock prong, 130 degree, tfna, bp55 lot number: l558030, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.04.037.912.4, wave spring, shim ended, bp55 lot number: h316275 lot quantity:(b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 28-jun-2017 were reviewed and determined to be conforming.04.037.912.3, tfna lock drive, bp58 lot number: h463145, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, met all inspection acceptance criteria.21127, timoagri16.00, bp80 lot number: h282099, lot quantity: (b)(4).Certificate of test received from ati specialty materials dated 14-dec-2016 was reviewed and determined to be conforming.Lot summary report dated 23-jan-2017 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Customer quality conducted an investigation of the returned device.Customer quality investigation: investigation flow: broken: device condition: visual inspection performed at customer quality (cq) observed broken at the lag screw mating region.The broken portion was returned.No new issues were identified.The lag screw was also returned with the given broken nail.Furthermore, per complaint description it was identified that even the distal screw was broken.The broken screw will be investigated under (b)(4).The given complaint condition agrees with the returned device condition and therefore the complaint was confirmed.Dimensional analysis and document/specification review: relevant drawings for the returned instrument were reviewed (both from the time of manufacture and present revision) were reviewed and no design issues were identified.Ti cannulated trochanteric fixation nail, dimensional analysis was not performed on relevant broken portions due to significant post manufacture damage.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Furthermore, the raw material reviewed, was confirmed to meet the specification with no (relevant) non-conformance noted.Therefore, no manufacturing related issues including any possible issues pertaining to device material were identified during the investigation.Furthermore, the tfna dcrm document reviewed during investigation completely addressed the complaint condition.A definitive root cause could not be determined based on the provided information.However, the failure mode is typically associated with unintended excessive loading during post-op activities with incorrect choice of implant size.Conclusion: the overall complaint condition was confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7800761
Report Number8030965-2018-55837
Device Sequence Number2488931
Product Code HSB
UDI-Device Identifier10886982096579
UDI-Public(01)10886982096579
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number04.037.145S
Device Catalogue Number04.037.145S
Device Lot NumberH483880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date09/30/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight55